Thunderstorm Wind, Cimarron
- When
- September 27, 7:55 PM CST to 7:56 PM CST
- Where
- Cimarron County, 2.98 mi SSE of Boise City
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.500
Severe thunderstorms developed and moved across the western Oklahoma Panhandle during the evening hours producing strong thunderstorm wind gusts. There was no damage and no injuries or fatalities reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed and moved across the western Oklahoma Panhandle during the evening hours producing strong thunderstorm wind gusts. There was no damage and no injuries or fatalities reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 27, 5:26 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 626 PM CDT THU SEP 27 2012 .UPDATE... UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 655 FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE. THUNDERSTORMS WERE DEVELOPING IN SOUTHEASTERN CO AND WILL PROPAGATE TO THE SOUTHEAST THIS EVENING. ADDITIONAL STORMS ARE EXPECTED TO MOVE ACROSS THE PANHANDLES LATER TONIGHT. WHILE INSTABILITY IS NOT TOO IMPRESSIVE...SOME OF THESE STORMS CAN STILL BECOME SEVERE DUE TO FAVORABLE BULK SHEAR VALUES. UPDATED FORECAST PRODUCTS HAVE BEEN SENT. CLK && .PREV DISCUSSION... /ISSUED 604 PM CDT THU SEP 27 2012/ AVIATION... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST COLORADO INTO A LINE AND MOVE SOUTHEAST AND THEN THEY MAY AFFECT THE DHT AND GUY TAF SITES. DO NOT THINK THAT THE STORMS HAVE THAT GREAT OF A CHANCE OF MAKING IT TO AMA. HOWEVER...MORE SHOWERS AND THUNDERSTORMS MAY MOVE NORTHEAST UNDER A SUBTROPICAL FETCH OF MOISTURE...WHICH MAY AFFECT AMA LATER TONIGHT OR FRIDAY MORNING. WITH THE BEST CHANCE OF RAIN AT THE DHT AND GUY TAF SITES...BELIEVE THAT LOW CLOUDS IN THE MVFR RANGE WILL BE POSSIBLE FRIDAY MORNING INTO THE EARLY AFTERNOON. WINDS WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORMS. PREV DISCUSSION... /ISSUED 542 PM CDT THU SEP 27 2012/ DISCUSSION... NEXT ROUND OF SHOWERS AND TSTMS FORMING IN SERN CO AND ERN NEW MEXICO... MOVING GENERALLY EWD. LIKELY POPS NRN ZONES AND HIGH CHC VALUES SRN ZONES FOR TONIGHT APPEAR PLAUSIBLE. AREAL QUALIFIER WORDING WAS USED. MUCH LIKE TODAY...LINGERING PRECIP IN MORNING HOURS WITH SOME REDEVELOPMENT PSBL LATE FRIDAY AFTERNOON. CHC POPS WERE PLACED IN THE GRIDS ALONG WITH AREAL QUALIFIER WORDING. THE TREND TOWARDS LESS COVERAGE OF PRECIP ANTICIPATED FRIDAY NIGHT THROUGH SUNDAY NIGHT IS STILL ADVERTISED IN LATEST MODELS...AND HAVE ACCEPTED THEIR SOLUTIONS. A COUPLE MORE MINOR SHORTWAVE TROFS PROGGED TO AFFECT SRN HIGH PLAINS FRI NIGHT THRU SUN NIGHT...WITH MAINLY SLGT CHC POPS WARRANTED. A WEAK COLD FRONT IS SLATED TO PUSH THRU SUN AFTERNOON AND EVENING WITH NORTH WINDS PAINTED IN THE GRIDS. DRY WEATHER IN THE OFFING NEXT WEEK. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/05
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 607 PM CDT THU SEP 27 2012 OKZ001>003-TXZ001>020-281100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 607 PM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS MAY BECOME SEVERE... MAINLY ACROSS THE NORTHWEST HALF OF THE AREA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWESTERN AND NORTH CENTRAL TEXAS PANHANDLE THROUGH 1 AM CDT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN WILL BE POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH SUNDAY NIGHT. THESE STORMS SHOULD GENERALLY REMAIN BELOW SEVERE LEVELS. SMALL HAIL AND GUSTY WINDS TO 55 MPH WILL BE THE PRIMARY HAZARDS. HEAVY RAIN MAY ALSO OCCUR...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION TONIGHT. CLK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT THU SEP 27 2012
OKZ001-280015-
CIMARRON OK-
650 PM CDT THU SEP 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 715
PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF KENTON...OR 35 MILES NORTH OF
CLAYTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... KENTON... BLACK MESA PARK...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 10275 3700 10268 3700 10267 3700 10249
3657 10257 3666 10301 3700 10301 3700 10300
3701 10275
TIME...MOT...LOC 2350Z 277DEG 20KT 3695 10314
LGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT THU SEP 27 2012
OKZ001-280045-
CIMARRON OK-
715 PM CDT THU SEP 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 745
PM CDT...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF KENTON...OR 33 MILES NORTH OF
CLAYTON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... KENTON... BLACK MESA PARK...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3700 10275 3700 10268 3700 10267 3700 10250
3655 10261 3664 10301 3700 10301 3700 10300
3701 10275
TIME...MOT...LOC 0015Z 307DEG 18KT 3691 10307
LGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 738 PM CDT THU SEP 27 2012 OKZ001-280115- CIMARRON OK- 738 PM CDT THU SEP 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 815 PM CDT... AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF KENTON...OR 27 MILES NORTH OF CLAYTON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... WHEELESS... KENTON... FELT... BLACK MESA PARK... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3700 10233 3651 10270 3650 10301 3700 10300 TIME...MOT...LOC 0038Z 299DEG 19KT 3681 10298 LG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT THU SEP 27 2012
OKZ001-280145-
CIMARRON OK-
809 PM CDT THU SEP 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 845
PM CDT...
AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF WHEELESS...OR 22 MILES WEST OF
BOISE CITY...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... FELT... BLACK MESA PARK...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3685 10301 3690 10296 3687 10250 3650 10271
3662 10301
TIME...MOT...LOC 0109Z 299DEG 15KT 3677 10289
LGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT THU SEP 27 2012 OKZ001-TXZ001-280215- CIMARRON OK-DALLAM TX- 839 PM CDT THU SEP 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN DALLAM AND CENTRAL CIMARRON COUNTIES UNTIL 915 PM CDT... AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF BOISE CITY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... KEYES... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3695 10218 3650 10226 3663 10290 3693 10269 TIME...MOT...LOC 0139Z 289DEG 21KT 3677 10264 LG
The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412241, 412242.